Journal of Symplectic Geometry

Volume 2 (2004)

Number 3

Generalized complex structures on nilmanifolds

Pages: 393 – 410



Gil R. Cavalcanti

Marco Gualtieri


We show that all 6-dimensional nilmanifolds admit generalized complex structures. This includes the five classes of nilmanifold which admit no known complex or symplectic structure. Furthermore, we classify all 6-dimensional nilmanifolds according to which of the four types of left-invariant generalized complex structure they admit. We also show that the two components of the left-invariant complex moduli space for the Iwasawa manifold are no longer disjoint when they are viewed in the generalized complex moduli space. Finally, we provide an 8-dimensional nilmanifold which admits no left-invariant generalized complex structure.

Full Text (PDF format)